I'm a 42 year old female who has always been healthy. I'm slightly overweight but I've been working on that by cutting down on my sweets and walking. I have 4 children and I know that I am overly stressed.
At the beginning of this year, a LOT of things happened to my 23 year old daughter. Let's just say, it has been hard on her and me. It made me feel guilty as a parent.
In March, my pulse and blood pressure both went up. I thought it's stress. Eventually, I saw my doctor who ordered blood work and put me on Zoloft. Four days later I ended up in the ER. I was at work and it was a really pleasant day. I sat down and remember looking at a piece of paper and it felt like a hot drink had been poured in to my chest, my heart rate was instantly was at 120 and more. My co-worker said my face got very white. It felt hard to breathe. It settled down after a few minutes, but started back up again. At the ER they did EKG, bloodwork, chest xray and CT scan. All showed nothing. My heart was monitored the entire time I was there. My pulse was between 120 and 180 for over 4 hours. Finally, they gave me a shot of Ativan. It brought it down to 120, but it slowly crept back up. They gave me a second shot of Ativan and it came down to 80 and they let me go home with a prescription for xanax. I did not like the xanax
I did a stress test and it showed nothing also.
I stopped the zoloft because rapid heart beat can be a serious side effect for it.My doctor switched me to ativan.
Two weeks ago, the same thing happened. I was at my mother's. Nice day. Then boom, my heart is racing. I felt like I was going to pass out and that hot feeling inside my chest started up again. My heart slowed down to around 90 bpm but I still had that feeling in my chest, like my heart was quivering and hot stuff was shooting through it. I took two ativan's that night. Went and saw my doctor and he said, "anxiety attack" and started me on Welbutrin.
So, what do you think? Is this an anxiety attack?
The following user gives a hug of support to dwellhay1: Charmbracelet81 (09-15-2012)
The Following User Says Thank You to dwellhay1 For This Useful Post: Charmbracelet81 (09-15-2012)
First off, a problem a lot of people (including me) is that we don't believe medical FACTS. That's a major sign that it's anxiety. I have had so many intense tests and been to the ER several times (including being taken from work in an ambulance) and they never found anything wrong. I'm still here, and so are you. We are hyper aware of our bodies at times and over evaluate things that it does....which in turn, turns into an anxiety attack, which in turn makes symptoms worse because anxiety has it's own symptoms that we interpret as danger. Have these symptoms ever hurt us? Have our predictions ever come true? Nope. That's where anxiety and panic comes in, because it's too hard to accept that "this time" there's a real problem. I understand how you feel, and with your medical clearance, (just like me) I would blame these pesky symptoms on anxiety.
Thank you for your reply. Yes, I know it's anxiety, but the symptoms are so physical. It just surprised me. I don't have a feeling of dread or anything like that. I am under a BIG amount of stress. Stuff with my 23 year old daughter; it's a very long story. The doctor says it's anxiety due to stress. I just wish it would go away. My heart beat is staying over 90 bpm which makes it hard to sleep. The ativan does help, but I can't take it every night. First of all it's not good for you, plus it makes me have bad dreams sometimes. NOt sure the welbutrin is working either. Is that a good medicine for anxiety?
The Following User Says Thank You to dwellhay1 For This Useful Post: Charmbracelet81 (11-02-2012)
I feel your pain, trust me. These anxiety attacks are just downright brutal. I've been getting them for years. And people who have never had one will never understand. But recently, I had my meds changed to 50 MG of Zoloft and .5 MG of Klonopin. It has worked wonders. No more heart palpitations, no excessive sweating, and the feeling of dread is gone. Plus, my sleep has been so much better. Ask your Doctor about the Klonopin. It works, trust me. I truly hope you feel better soon.
i was just chatting to someone else about this. i went through constant visits to the ER for tachycardia. turns out that i was estrogen dominant. my doc put me on hormones, although she doubled the progesterone and gave me low dose estrogen. this was also cyclical. would happen every 6 weeks. talk to your doc about this. i had woken up one morning for my doc's appt. and the tachycardia started up. took 10 mg of valium, went into her office and asked her if she thought i was calm that day and she said, very...why? i asked her to take my blood pressure...it was very high. she finally said...okay...i know what is it. you don't know how much i hated always being told it was anxiety, when this would start out of the blue. i could be feeling like a million bucks and then whammo. seriously....talk to your doc about this. problem is...it won't just show up in tests. your doc will actually have to examine you when this happens. good luck to you. this condition drove me nuts for years...not to mention....some of my doctors too.... hope this helps.
...i just noticed. you said you're 42 and that's exactly the same year in life that this started on me. good old perimenopause. it can really throw you for a loop.
they can test your hormones with blood tests and it may show an increase or decline in either estrogen or progesterone, but doctors usually don't sum it up to estrogen dominance. they'll just tell you that your hormones are fluctuating and believe me...they are...especially with stress. what you do need is to do some deep breathing exercises and maybe read up on articles that teach you how to de-stress. i know...easier said than done. one thing i had to learn about myself is that i always needed to be in control somehow. i started to realize that i can't control everything in my life and it's how i react to things that are upsetting that turned it around. have you ever heard of the 90/10 principle....10% of life is made up of what happens to you...and 90% of life is decided by how you react. in other words, we really have no control over 10% of what happens to us. the other 90% is different. you determine that by your "reaction" to the situation. millions of people suffer from undeserved stress, trials problems and headaches. when you're under stress....i'm sure you get upset...can't think right, maybe react in the wrong way, get angry, etc., which just makes things worse. try reacting different to the situation like...okay...i'm concerned, but there's nothing i can do to change this and this person needs me to be strong for them, so i'm going to remain calm and i'm not going to stress because if i get sick, then i can't be there for them. i'm sure that you've heard of the saying...."what doesn't kill you makes you stronger". believe it! everything happens for a reason and i've always believed that these are lessons in life. we either learn the lesson the first time, or the lesson will be repeated until we do. maybe your lesson is to learn how your reaction isn't helping....and you can change that. life is way too short not to enjoy what we can while we're here. everyone has an angel. just ask for help when you need it....
It is both anxiety and panic....Kind of a carbon copy of what happened to me...I, too, was having stress in my life from a child...I thought I was having a heart attack...Gave false reading in the ER...They put me in Intensive Care until I had a complete stress test....Did a blue light special before that...Scared the devil out of me...
That day I learned what panic and worry can do to you...I, too, went onto mind altering medication...Lorazepam and Valium were used on me...But, this was something that I had to learn to fight...I could not disappear into the fog of happy drugs and stay...I had to face the facts of life and accept the things that I cannot change...It was only when I was able to do this that I could move on and throw the pills away....
Even now after all these years I still use a 25 mg. of Zoloft...My doctor never wanted me completely off it...He said this small dosage helps make me think that I can do anything that I want to...And I guess it does...